Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 6, 2016, 6:55 PM EDT for Gwinnett County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2016, 6:55 PM EDT (22:55 UTC)
- Expired
- Aug 6, 2016, 7:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 242 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
961
WWUS82 KFFC 062255
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
655 PM EDT SAT AUG 6 2016
GAZ034-062330-
GWINNETT GA-
655 PM EDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GWINNETT COUNTY
UNTIL 730 PM EDT...
AT 655 PM EDT...A STRONG THUNDERSTORM WAS OVER LAWRENCEVILLE...MOVING
SOUTHEAST AT 5 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LAWRENCEVILLE...SNELLVILLE...SUWANEE...LOGANVILLE...AUBURN...DACULA...
GRAYSON...HARBIN...ROSEBUD AND HOG MOUNTAIN.
LAT...LON 3408 8388 3404 8385 3400 8387 3398 8384
3393 8380 3376 8402 3402 8409
TIME...MOT...LOC 2255Z 319DEG 6KT 3394 8394
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:06 PM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, Aug 6, 3:06 PM EDT, 3 hours 49 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 306 PM EDT SAT AUG 6 2016 .SHORT TERM /Tonight through Sunday Night/... Afternoon convection has already begun firing, especially across far north Georgia. Warm mid layer could keep any strong storms from developing, but could not completely rule them out. Active period begins Sunday with much higher pops each day. Boundary settles across the state with axis of enhanced moisture over the CWA...keeping an unsettled environment in place. Have continued to mention likely pops across the area, and with modeled PWs exceeding max climo values (2.25+ inches) expect heavy rain to be a concern. At this time, precipitation through the short term is expected to be around an inch, but storms with little movement could certainly dump 2 inches or more over a localized area. For now, FFG values suggest that the area could handle this amount of rainfall, but if models begin to show higher solutions, a Flash Flood Watch may be necessary. On top of the potential flash flooding risk, decent SBCAPE (2000-3000 J/KG) could also translate into a higher wet microburst risk. On the plus side, ample cloud cover and widespread precipitation activity will keep temperatures on the cooler side, and finally closer to or slightly below normal high temperatures through the week. 31 .LONG TERM /Monday through Saturday/... Have made no changes to the long term except tweaked the pops for Monday morning. Evolution of the low in the northeast Gulf will be the main focus...but still looks like we could see good coverage of convection during the week. 41 PREV DISCUSSION... /Issued 411 AM EDT SAT AUG 6 2016/ The large majority of the long term period will feature a stalled out frontal boundary...weak pattern aloft and deep layer moisture values well above even August normals. Typically...a little reluctant to go more than high end chance in the extended period during the summer but in this case...parameters are just too impressive to ignore. So instead have gone likely pops for 5 out of the 6 extended period days. It is difficult to pick out the extended given the uniform conditions but it does appear that Wed and Thu will feature slightly better ingredients with precipitable water pushing and impressive 2.4 inches and while abundant cloud cover will limit instability...still plenty enough to allow for numerous showers and thunderstorms. Mid levels will be extremely warm during this time period with -3C noted at 500 mb on Thu which should limit any strong or severe potential. One could actually make a case for just isolated thunder to go along with the numerous showers but will let these details get more refined with subsequent issuances. While the strength of storms will be limited...the flooding potential from these storms will be high given the forecast moisture content. Will highlight this potential in the latest HWO and associated graphics. Deese && .AVIATION... 18Z Update... VFR expected through the period except for potential reduced visibilities in the MCN and CSG areas after 10z. Afternoon convection could linger into the overnight period, but expect coverage to diminish after 00-01z. More cloud and storm coverage expected Sunday and have included PROB30 for after 20z with an earlier mention of VCSH. Winds will be SW- NW at 8kt or less through the period with higher gusts near convection. //ATL Confidence...18Z Update... High on all elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 73 94 73 88 / 30 60 60 60 Atlanta 75 92 74 88 / 30 60 60 60 Blairsville 69 86 70 82 / 30 70 60 60 Cartersville 72 91 73 87 / 30 60 60 60 Columbus 76 94 75 91 / 30 60 50 60 Gainesville 73 91 73 85 / 30 70 60 60 Macon 74 95 74 91 / 30 50 50 60 Rome 73 92 74 89 / 40 60 50 60 Peachtree City 72 93 74 88 / 30 60 60 60 Vidalia 74 93 75 91 / 30 30 40 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....41 AVIATION...31
Hazardous weather outlook, Aug 6, 3:12 PM EDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 312 PM EDT SAT AUG 6 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 312 PM EDT SAT AUG 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS MUCH OF NORTH AND CENTRAL GEORGIA. A FEW OF THE STORMS COULD BE STRONG... PRODUCING WIND GUSTS AROUND 45 MPH... BRIEF HEAVY DOWNPOURS AND FREQUENT LIGHTNING STRIKES. THE COMBINATION OF ABUNDANT MOISTURE AND SLOW MOVING STORMS COULD RESULT IN LOCALLY HEAVY RAINFALL AND THE PONDING OF WATER ACROSS LOW LYING... FLOOD PRONE AREAS. TEMPORARY MINOR STREET FLOODING WILL BE POSSIBLE THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... AS WE APPROACH SUNDAY AND INTO NEXT WEEK...A VERY MOIST AIRMASS WILL LEAD TO ENHANCED RAIN CHANCES FOR THE ENTIRE WEEK. ALTHOUGH THE OVERALL STRENGTH OF STORMS WILL BE LIMITED...A PROLONGED PERIOD OF POTENTIALLY HEAVY RAINFALL EACH DAY COULD LEAD TO LOCALIZED FLOODING ISSUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 6, 4:21 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
421 PM EDT SAT AUG 6 2016
GAZ052-053-066-067-062100-
HEARD GA-TROUP GA-COWETA GA-MERIWETHER GA-
421 PM EDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HEARD...NORTHEASTERN
TROUP...SOUTHWESTERN COWETA AND NORTHWESTERN MERIWETHER COUNTIES
UNTIL 500 PM EDT...
AT 420 PM EDT...A STRONG THUNDERSTORM WAS OVER CORINTH...OR 10 MILES
EAST OF FRANKLIN...MOVING SOUTH AT 20 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
NEWNAN...HOGANSVILLE...GRANTVILLE...LUTHERSVILLE...MORELAND...LONE
OAK... CORINTH...EAST NEWNAN...SAINT MARKS...HARRISONVILLE...POWERS
CROSSROADS... LOUISE AND HANDY.
LAT...LON 3340 8502 3342 8481 3313 8473 3304 8487
3312 8502
TIME...MOT...LOC 2020Z 356DEG 19KT 3327 8492Special weather statement, Aug 6, 4:27 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
427 PM EDT SAT AUG 6 2016
GAZ011-019-062115-
CHATTOOGA GA-FLOYD GA-
427 PM EDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHATTOOGA AND
SOUTHWESTERN FLOYD COUNTIES UNTIL 515 PM EDT...
AT 426 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES NORTHEAST OF
GAYLESVILLE...OR 9 MILES SOUTHWEST OF SUMMERVILLE...MOVING SOUTH AT
15 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ROME...SUMMERVILLE...CAVE SPRING...LYERLY...BERRYTON...JAMES H. FLOYD
STATE PARK...CHATTOOGAVILLE...COOSA...LINDALE...HOLLAND AND SENEY.
LAT...LON 3449 8529 3410 8510 3410 8512 3408 8512
3408 8516 3410 8516 3410 8526 3408 8526
3408 8541 3409 8542 3447 8550
TIME...MOT...LOC 2026Z 347DEG 14KT 3435 8542Special weather statement, Aug 6, 6:17 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
617 PM EDT SAT AUG 6 2016
GAZ056-057-062300-
HENRY GA-SPALDING GA-
617 PM EDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HENRY AND SPALDING
COUNTIES UNTIL 700 PM EDT...
AT 617 PM EDT...A STRONG THUNDERSTORM WAS OVER HAMPTON...OR 7 MILES
WEST OF MCDONOUGH...MOVING SOUTH AT 10 MPH.
HAZARD...UP TO 45 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GRIFFIN...MCDONOUGH...STOCKBRIDGE...HAMPTON...LOVEJOY...SUNNY
SIDE...EAST GRIFFIN...LUELLA...HIGHLAND MILLS...ATLANTA MOTOR
SPEEDWAY...FLIPPEN... WALKER MILL...TOWALAGA AND EXPERIMENT.
LAT...LON 3343 8432 3343 8431 3344 8430 3348 8429
3349 8428 3350 8428 3350 8418 3324 8412
3323 8413 3324 8438
TIME...MOT...LOC 2217Z 002DEG 9KT 3341 8427Special weather statement, Aug 6, 6:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
655 PM EDT SAT AUG 6 2016
GAZ034-062330-
GWINNETT GA-
655 PM EDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GWINNETT COUNTY
UNTIL 730 PM EDT...
AT 655 PM EDT...A STRONG THUNDERSTORM WAS OVER LAWRENCEVILLE...MOVING
SOUTHEAST AT 5 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LAWRENCEVILLE...SNELLVILLE...SUWANEE...LOGANVILLE...AUBURN...DACULA...
GRAYSON...HARBIN...ROSEBUD AND HOG MOUNTAIN.
LAT...LON 3408 8388 3404 8385 3400 8387 3398 8384
3393 8380 3376 8402 3402 8409
TIME...MOT...LOC 2255Z 319DEG 6KT 3394 8394The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 11:27 PM EDT | Special Weather Statement | FFC | Banks | 48 min |
| Aug 6, 4:21 PM EDT | Special Weather Statement | FFC | Coweta | 39 min |
| Aug 6, 4:27 PM EDT | Special Weather Statement | FFC | Chattooga, Floyd | 48 min |
| Aug 6, 6:17 PM EDT | Special Weather Statement | FFC | Spalding | 43 min |
| Aug 6, 7:15 PM EDT | Special Weather Statement | FFC | Henry | 30 min |
| Aug 6, 7:40 PM EDT | Special Weather Statement | FFC | Newton | 35 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.